Louisiana, 2004

Tornado and Hail in Louisiana, April 29, 2004

April 29, 2004 · NWS JAN · 11 events in 6 counties and zones

5 hail, 3 thunderstorm wind, 2 funnel cloud, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
$4,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 29, 8:41 AM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Apr 29, 8:41 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT THU APR 29 2004

.UPDATE...MOSTLY CLEAR SKIES AND A WARM...MOIST SOUTHERLY FLOW IS
ALLOWING FOR TEMPERATURES TO WARM SIGNIFICANTLY ACROSS THE OUTLOOK
AREA THIS MORNING AS A MIDDLE LEVEL DISTURBANCE BEGINS TO APPROACH
FROM THE WEST. DEW POINTS IN THE SOUTHWESTERN AREAS HAVE BEGUN TO
RISE INTO THE LOWER 60S IN THE SOUTHWESTERN AREAS. MARGINAL
ATMOSHPERIC SHEAR PROFILES EXIST OVER THE REGION.

FOR THIS AFTERNOON...EXPECT THE PASSING SYSTEM TO AID IN
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SHEAR PROFILES MOSTLY
SUGGEST A MULTICELL ENVIRONMENT...WHERE A FEW OF THE STRONGER
STORMS...ESPECIALLY SOUTH OF HIGHWAY 84 AND WEST OF INTERSTATE 55
COULD BRIEFLY BECOME SEVERE. THE MAIN SEVERE CONCENS IN THOSE AREAS
WILL BE FOR WIND GUSTS TO 60 MPH AND HAIL. HAVE UPDATED THE ZONE
FORECAST AND THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS SCENARIO.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

18/HENRY
Hazardous weather outlook, Apr 29, 1:37 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT THU APR 29 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301919-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
237 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR AREAS WEST OF A
LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH.

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. SOME OF THE STRONGER STORMS...WEST
OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH
WILL BE CAPABLE OF BECOMING SEVERE WITH THE MAIN CONCERN BEING
TORNADOS...WINDS AND HAIL.

A STRONG DISTURBANCE MOVING INTO SOUTHERN ARKANSAS...COUPLED WITH
SIGNIFICANT DEEP LAYER SHEAR AND INSTABILITY WILL ALLOW FOR
ISOLATED SUPERCELLS TO DEVELOP IN THE AREAS WEST OF THE LINE
MENTIONED ABOVE. BY LATE EVENING...THE STRONG TO SEVERE
CONVECTIVE ACTIVITY SHOULD DIMINISH CONSIDERABLY AS THE SHEAR
WEAKENS AND AS INSTABILITY IS LOST.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
EXPECT THE THUNDERSTORMS TO REDEVELOP AGAIN ON FRIDAY...MAINLY
OVER AREAS SOUTH OF INTERSTATE 20...AS ANOTHER STRONG MIDDLE
LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN CONCERN WITH
FRIDAYS STORMS WILL BE FOR WINDS AND HEAVY RAIN THAT COULD RAISE
SOME FLOODING CONCERNS. AT THIS TIME...ANTICIPATE ONLY A SMALL
CHANCE FOR SEVERE THUNDERSTORM ACTIVITY.

ON SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGINING TO MOVE
THROUGH THE AREA. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED INTO
THE LATE EVENING HOURS AS A SQUALL LINE...LOCATED ALONG THE
FRONTAL BOUNDARY MOVES THROUGH. THE MAIN CONCERN WITH THE PASSAGE
OF THIS SYSTEM WILL BE WINDS AND HAIL.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THIS EVENING AND MAY BE	SATURDAY
AFTERNOON AND EVENING...OTHERWISE NO ACTIVATION IS EXPECTED
THROUGH 6 PM THURSDAY MAY 6TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Shreveport radar (KSHV), 189 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

5 hail, 3 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.

Hail, Morehouse

When
April 29, 2:10 PM CST
Where
Morehouse County, 4 mi NNW of Beekman
Measured
0.75 in hail
Reported by
NWS STORM SURVEY
Coordinates
32.967, -91.917

Funnel Cloud, Morehouse

When
April 29, 2:15 PM CST to 2:17 PM CST
Where
Morehouse County, Beekman
Reported by
LAW ENFORCEMENT
Coordinates
32.820, -91.802 (the zone’s center; the record gives no point)

Tornado, Morehouse

When
April 29, 2:20 PM CST to 2:21 PM CST
Where
Morehouse County, 3 mi NE of Beekman
Rating
F0
Path length
0.2 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
32.950, -91.850

This weak tornado briefly touched down and twisted a few limbs on a few trees.

Funnel Cloud, East Carroll

When
April 29, 2:25 PM CST to 2:26 PM CST
Where
East Carroll County, Hollybrook
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -91.235 (the zone’s center; the record gives no point)

Hail, West Carroll

When
April 29, 2:53 PM CST to 2:57 PM CST
Where
West Carroll County, 4 mi SSW of Pioneer
Measured
1.75 in hail
Crop damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
32.683, -91.467

Golf ball sized hail damaged newly planted soybean and corn crops.

Thunderstorm Wind, West Carroll

When
April 29, 3:00 PM CST
Where
West Carroll County, 3 mi N of Darnell
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -91.450

Several large limbs were blown down.

Hail, Franklin

When
April 29, 3:45 PM CST
Where
Franklin County, Baskin
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.267, -91.750

Thunderstorm Wind, Richland

When
April 29, 4:00 PM CST to 4:05 PM CST
Where
Richland County, Mangham
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.300, -91.783

A shed was destroyed.

Hail, Franklin

When
April 29, 4:08 PM CST to 4:12 PM CST
Where
Franklin County, 7 mi NW of Crowville
Measured
1 in hail
Crop damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
32.317, -91.667

Quarter sized hail damaged a newly planted soybean field.

Thunderstorm Wind, Franklin

When
April 29, 4:11 PM CST to 4:13 PM CST
Where
Franklin County, 6 mi N of Crowville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
32.333, -91.583

A wooden fence was blown down along with several large limbs.

Hail, Madison

When
April 29, 4:56 PM CST to 5:05 PM CST
Where
Madison County, 2 mi W of Tallulah
Measured
1.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.417, -91.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392182, 5392183, 5392184, 5392185, 5392186, 5392187, 5392188, 5392189, 5392190, 5392191, 5392192.